# SDR USAAD98048

- Difficulty date: March 22, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N819US
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48099
- System (JASC): 2840 · Fuel Indicating System
- Part: Fuel Indication
- Condition: Malfunctioned
- Location: Ctr Wing
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

BWI - FLT 545 - THE A/C WAS OPERATING UNDER MEL 28.2, CENTER TANK FORWARD BOOST PUMP INOPERATIVE.  IT WAS DETERMINED THE LINE OF FLIGHT COULD OPERATE WITH THE MAIN FUEL TANK FUEL ONLY, BASED ON THE THEN CURRENT CONDITIONS.  AFTER DEPARTURE, THE CREW NOTICED THAT DUE TO ATC VECTORS AND NOT CLIMBING TO OPTIMUM ALTITUDE, 1,000 LBS OF ADDITIONAL FUEL WAS USED. THE CREW ALSO NOTICED THAT THE ORIGINAL 350 LBS OF FUEL TRAPPED IN THE CENTER TANK WAS NOW INDICATING 600 LBS.  CONCERNED ABOUT A POSSIBLE FUEL MIGRATION AND THE OVERBURN, THE AIRCRAFT DIVERTED TO BWI FOR ADDITIONAL FUEL AND MAINTENANCE INSPECTION.  MAINTENANCE BACKFLUSHED THE CENTER TANK CHECK VALVES, TRANSFERED FUEL FROM THE LEFT AND RIGHT TANKS TO THE CEN
